Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Tired back...result of my HIV?
Aug 23, 2006

Dr. Frascino,

Thanks so much for your voice of reason and humor. I live in Santa Clara, CA and was diagnosed with HIV a little over a month ago. I'm trying hard not to be concerned about every little thing, but I have noticed the past couple days that my lower back has gotten extremely tired by the end of the day. I'm not on medication at this point. I've only had two tests for viral load and CD4 count, which showed an increase of CD4 from 574 to 1,013 and pretty much flat viral load around 12,000. I know it's relatively new to say that my system is doing okay fighting the disease, but my question is, how likely is this sore back related to my body over-working on fighting the HIV virus? Also, I'm up in San Francisco often and am curious how I can involve myself in HIV/AIDS awareness.

Response from Dr. Frascino

Hi,

Your "tired back" is not related to your HIV disease. Sore backs are an extremely common complaint HIV or no HIV. Physiologically speaking, we were never meant to walk upright on two legs. Our backs are better designed for us to crawl around on all fours. Unfortunately that's not socially acceptable in most circles, so we have to deal with our aching backs! I'd recommend a good massage and some gentle stretching exercises and maybe getting into yoga.

As for getting involved in HIV/AIDS awareness in San Francisco, the opportunities are essentially endless. Just check in with any of the AIDS service organizations. Google AIDS service organizations/San Francisco and an impressive list will pop up.

Be well. Stay well.

Dr. Bob


Previous
Anemia and procrit
Next
Real Answers to Methamphetamine Questions

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement